MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM; NEEDLE HOLDER REUSABLE

KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM; NEEDLE HOLDER REUSABLE
Model Number 26167FNS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was discovered one of the gripping tips from the 3mm laparoscopic needle holder was missing.The staff was unsure if it was there at the beginning of the case.The patient has since been x-rayed and it appears the small part of the needle holder is still inside the patient.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
There are strong traces of corrosion in the area under the carbide insert as well as in the joint area.The corrosion may have caused the carbide plate to flake off over time.The reason for this is incorrect reprocessing (e.G.Article not properly dried).The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM
Common Device Name
NEEDLE HOLDER REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16380751
Report Number9610617-2023-00043
Device Sequence Number5898486
Product Code GCJ
UDI-Device Identifier04048551095362
UDI-Public4048551095362
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FNS
Device Catalogue Number26167FNS
Device Lot NumberTP02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown